Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2014, 6:52 AM CST for 4 counties in Alabama. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 6:52 AM CST (12:52 UTC)
- Expired
- Jan 11, 2014, 7:30 AM CST
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Clay County, AL, Randolph County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 46 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 6:55 AM CST | TSTM WND DMG | New Site, AL | TREES DOWN ACROSS EASTERN AND NORTHERN TALLAPOOSA COUNTY. |
| Jan 11, 7:00 AM CST | TSTM WND DMG | Daviston, AL | TREES DOWN ON POWERLINES ALONG HWY 22 CAUSING POWER OUTAGES. TIME ESTIMATED FROM RADAR. |
| Jan 11, 7:05 AM CST | TSTM WND DMG | Dadeville, AL | TREES DOWN ON POWERLINES IN THE CITY OF DADEVILLE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS54 KBMX 111252
SVRBMX
ALC017-027-111-123-111330-
/O.NEW.KBMX.SV.W.0002.140111T1252Z-140111T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 AM CST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 730 AM CST
* AT 650 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GOLDVILLE TO HILLABEE CREEK TO WIND
CREEK STATE PARK...AND MOVING NORTHEAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
DADEVILLE...WEDOWEE...ROANOKE...STROUD...MALONE...SPARKLING
SPRINGS...WADLEY AND CORINTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3275 8591 3276 8595 3277 8596 3296 8588
3314 8589 3341 8529 3307 8522
TIME...MOT...LOC 1252Z 241DEG 59KT 3313 8574 3299 8577
3285 8584
$$
MA2 follow-up statements
604
WWUS54 KBMX 111310
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 AM CST SAT JAN 11 2014
ALC027-111320-
/O.CAN.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
CLAY AL-
710 AM CST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3283 8576 3311 8562 3323 8563 3341 8529
3307 8522
TIME...MOT...LOC 1310Z 241DEG 59KT 3327 8543 3313 8546
3299 8553
$$
ALC017-111-123-111330-
/O.CON.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
RANDOLPH AL-TALLAPOOSA AL-CHAMBERS AL-
710 AM CST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHAMBERS...NORTHEASTERN TALLAPOOSA AND SOUTHERN RANDOLPH COUNTIES
UNTIL 730 AM CST...
AT 709 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WEDOWEE TO RED LEVEL TO TRAMMEL
CROSSROADS...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...CRYSTAL LAKE...PENTON...WELCH...POST OAK
FORKS...STANDING ROCK...ROCK STAND...NAPOLEON AND ROANOKE MUNICIPAL
AIRPORT.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3283 8576 3311 8562 3323 8563 3341 8529
3307 8522
TIME...MOT...LOC 1310Z 241DEG 59KT 3327 8543 3313 8546
3299 8553
$$
MA415
WWUS54 KBMX 111322
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 AM CST SAT JAN 11 2014
ALC123-111332-
/O.CAN.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
TALLAPOOSA AL-
722 AM CST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAPOOSA COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3293 8559 3296 8559 3312 8555 3328 8546
3341 8529 3307 8522
TIME...MOT...LOC 1322Z 254DEG 35KT 3329 8530 3315 8533
3302 8540
$$
ALC017-111-111330-
/O.CON.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
RANDOLPH AL-CHAMBERS AL-
722 AM CST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHAMBERS AND SOUTHEASTERN RANDOLPH COUNTIES UNTIL 730 AM CST...
AT 718 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WOODLAND TO
ROANOKE TO PENTON...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
STROUD...WELCH...POST OAK FORKS...STANDING ROCK AND ROCK MILLS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3293 8559 3296 8559 3312 8555 3328 8546
3341 8529 3307 8522
TIME...MOT...LOC 1322Z 254DEG 35KT 3329 8530 3315 8533
3302 8540
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:02 AM CST, 50 minutes earlier.
Area forecast discussion, Jan 11, 6:02 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST SAT JAN 11 2014 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... CURRENTLY IN THE 50S AND 60S ACROSS CENTRAL ALABAMA AT THIS LATE HOUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. A FAIRLY LARGE TURNAROUND FROM THE SINGLE DIGITS EARLIER THIS WEEK. A LINE OF SHOWERS AND THUNDERSTORMS HAVE JUST MOVED INTO NORTHWESTERN PORTIONS OF THE STATE ALONG A PRE-FRONTAL TROUGH. THE COLD FRONT IS STILL FURTHER TO THE WEST ALONG THE MISSISSIPPI RIVER. FURTHER TO THE SOUTH...A FEW SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER TONIGHT ALONG A WARM FRONT. THESE SHOWERS HAVE MOVED INTO GEORGIA AND THE FOCUS IS NOW ALONG THE PRE-FRONTAL TROUGH. DEWPOINTS ARE A FEW DEGREES HIGHER THAN WHAT A MAJORITY OF THE MODELS HAVE BEEN SHOWING. AT 3 AM...THE DEWPOINT IS 64 DEGREE FAHRENHEIT AT MONTGOMERY AND TROY. THE ACTIVITY ACROSS THE AREA IS CURRENTLY ELEVATED. THE 00Z SOUNDING INDICATED DECENT LAPSE RATES ALOFT AND EXPECT THESE LAPSE RATES HAVE INCREASED AS TEMPERATURES ALOFT HAVE COOLED WITH FALLING HEIGHTS. SO FAR...THERE HAVE BEEN REPORTS OF WIND GUSTS IN THE 30-40 MPH RANGE WITH SMALL PEA SIZED HAIL. THERE HAVE BEEN A COUPLE OF INSTANCES WITH THE 50 DBZ HEIGHT AROUND THE -20 DEGREE CELSIUS LEVEL OR HIGHER. THESE REFLECTIVITIES VALUES HAVE ONLY PRODUCED PEA TO POSSIBLY HALF INCH SIZED HAIL. THE DEEP LAYER SHEAR IS SUFFICIENT TO MAINTAIN THE STORMS ACROSS THE CWA WITH VALUES IN THE NEIGHBORHOOD OF 60-70 KTS. LOW LEVEL SHEAR IS NOT TOO SHABBY WITH 0-1 KM SRH VALUES RANGING FROM 200-300 ACROSS THE SOUTH TO 300-400 ACROSS THE NORTH. THE QUESTION BECOMES CAN WE SEE ANY SURFACE BASED STORMS AS THE DEWPOINTS CONTINUE TO INCREASE ACROSS THE AREA. WE WILL HAVE TO WATCH THE 65 DEGREE ISODROSOTHERM CAREFULLY THIS MORNING...AS IT APPEARS STORMS COULD BECOME SURFACE BASED WITH DEWPOINTS REACHING THAT 65-67 DEGREE RANGE. EVEN SO...LOW LEVEL LAPSE RATES ARE POOR DUE TO THE SATURATED BOUNDARY LAYER. AT THIS TIME...EXPECT STRONG STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA WITH WIND GUSTS RANGING FROM 30-50 MPH WITH SMALL HAIL POSSIBLY UP TO PENNY SIZED. WILL CONTINUE TO HAVE TO MONITOR THE INCREASING DEWPOINTS AND AN ISOLATED SEVERE STORM OR TWO WOULD NOT BE OUT OF THE QUESTION EARLY THIS MORNING. THE FRONT WILL CLEAR THE FORECAST AREA AROUND NOON AND EXPECT ANY CHANCE FOR AN ISOLATED SEVERE STORM WILL BE OVER BY AROUND 11 AM. COLDER AIR WILL MOVE IN TO THE AREA TONIGHT BUT THE COLD AIR ADVECTION IS WEAK AND EXPECT TEMPERATURES WILL ONLY DROP DOWN TO NEAR NORMAL OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. SUNDAY WILL BE A DECENT DAY IN BETWEEN SYSTEMS. SKIES SHOULD BE MOSTLY SUNNY AS A RIDGE SETS UP ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS. TEMPERATURES WILL TOP OUT IN THE UPPER 50S AND LOWER 60S. THE NEXT CHANCE OF RAIN RETURNS ON MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING AND AMOUNT OF MOISTURE WITH THIS SYSTEM. THEREFORE...HAVE INCREASED POPS DURING THIS TIMEFRAME. PW VALUES WILL INCREASE TO OVER AN INCH AS THE FRONT APPROACHES WITH MEAN RH VALUES OVER 90 PERCENT. EXPECT RAINFALL AMOUNTS OF AN INCH TO AN INCH AND HALF WILL BE POSSIBLE WITH THIS SYSTEM. NOT EXPECTING ANY FLOODING ISSUES AS THE SYSTEM EXITS THE AREA FAIRLY QUICKLY. ANOTHER CLIPPER SYSTEM WILL MOVE IN RIGHT BEHIND THE PREVIOUS SYSTEM. UPPER LEVEL HEIGHTS WILL CONTINUE TO DECREASE WITH TEMPERATURES ALOFT COOLING RAPIDLY. THE OVERALL MOISTURE HAS DECREASED WITH THE LATEST MODELS AND HAVE LOWERED POPS WITH THE CLIPPER SYSTEM TUESDAY NIGHT INTO WEDNESDAY MORNING. MODEL SOUNDINGS FROM THE GFS INDICATE THAT THE FREEZING LEVEL IS STILL A COUPLE OF THOUSAND FEET ABOVE THE GROUND BEFORE MIDNIGHT. THEREFORE...HAVE DELAYED THE MIXTURE OF RAIN/SNOW UNTIL AFTER MIDNIGHT. 850MB TEMPERATURES DECREASE RAPIDLY ON WEDNESDAY DOWN TO THE -10 TO -12 DEGREES CELSIUS AND EXPECT HIGH TEMPERATURES WILL HAVE A HARD TIME MAKING IT OUT OF THE 40S. TEMPERATURES WILL MODERATE SOME ON THURSDAY BEFORE ANOTHER CLIPPER SYSTEM DIVES DOWN ACROSS THE AREA ON FRIDAY. AT THIS TIME...IT APPEARS THE MOISTURE WITH THIS SYSTEM WILL BE EVEN MORE LIMITED THAN THE FIRST ONE. 05/MA && .AVIATION... 12Z TAF DISCUSSION. PRE-FRONTAL LINE OF CONVECTION IS MAKING ITS WAY QUICKLY EASTWARD OVER CENTRAL ALABAMA THIS MORNING...AND WILL CONTINUE TO PUSH EAST UNTIL IT MOVES OUT OF ALABAMA BY 17-18Z. STORMS WILL AFFECT ANB... MGM...AND TOI THROUGH THE MORNING. HAVE TEMPO TSRA INCLUDED TO ACCOUNT FOR THIS. WINDS WILL BE QUITE GUSTY WITH THE TSRA PASSAGE AS STRONG LOW LEVEL WINDS ALOFT ARE ABLE TO MIX DOWN TO THE SURFACE. BEHIND THE LINE OF STORMS...AN AREA OF MODERATE RAIN SHOWERS WILL CONTINUE FOR AN HOUR OR TWO...BEFORE THE MVFR CIGS SCATTER OUT WITH THE ACTUAL COLD FRONT PASSAGE. 77/GLEASON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 33 56 37 56 / 100 0 0 0 80 ANNISTON 64 35 58 40 59 / 100 0 0 0 80 BIRMINGHAM 63 37 58 43 58 / 90 0 0 10 80 TUSCALOOSA 65 36 61 43 60 / 70 0 0 10 80 CALERA 64 37 59 41 58 / 90 0 0 10 80 AUBURN 65 38 58 41 59 / 100 0 0 0 80 MONTGOMERY 69 38 61 41 62 / 100 0 0 10 80 TROY 69 37 62 40 63 / 100 0 0 10 80 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 5:53 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 553 AM CST SAT JAN 11 2014 ALZ011>015-017>050-121200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 553 AM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A BRIEF WINDOW WHERE SEVERE THUNDERSTORMS MAY DEVELOP THIS MORNING. THE THREATS INCLUDE DAMAGING WINDS...HAIL AND POSSIBLE TORNADOES. THE THREAT HAS ENDED FOR AREAS WEST OF A LINE FROM CENTRE TO ALABASTER TO LINDEN. FOR AREAS WEST OF A LINE FROM ROANOKE TO MONTGOMERY...THE THREAT WILL LAST UNTIL AROUND 7 AM. FOR AREAS EAST OF THIS LINE...THE THREAT WILL LAST UNTIL AROUND 10 AM. SEVERAL INGREDIENTS STILL HAVE TO COME TOGETHER TO GENERATE SEVERE WEATHER THIS MORNING. BUT THERE CERTAINLY IS A SMALL THREAT THAT IT MAY OCCUR. BE PREPARED IF ANY SEVERE WATCHES OR WARNINGS BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PREVIOUS MENTION OF LIGHT SNOW ACROSS NORTH CENTRAL ALABAMA ON TUESDAY NIGHT HAS DECREASED ENOUGH TO REMOVED MENTION AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THROUGH 10 AM TODAY.
In the hours before
Special weather statement, Jan 11, 5:46 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 AM CST SAT JAN 11 2014
ALZ025-029-035-036-040>044-111230-
AUTAUGA AL-CHILTON AL-COOSA AL-DALLAS AL-ELMORE AL-LOWNDES
AL-MONTGOMERY AL-RANDOLPH AL-SHELBY AL-
546 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHEASTERN SHELBY...
WESTERN RANDOLPH...WESTERN MONTGOMERY...NORTHERN LOWNDES...ELMORE...
SOUTHERN DALLAS...COOSA AND EASTERN CHILTON COUNTIES UNTIL 630 AM
CST...
AT 543 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE SPRINGS TO MULBERRY TO
6 MILES SOUTHWEST OF FIVE POINTS...AND MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEOGUFKA...
STEWARTVILLE...
ROCKFORD...
GOODWATER...
PRATTVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3210 8724 3217 8732 3251 8684 3313 8653
3312 8646 3310 8649 3309 8599 3313 8572
3315 8565 3327 8565 3329 8558 3328 8558
3314 8565 3309 8601 3276 8601 3275 8588
3266 8590 3209 8628
TIME...MOT...LOC 1146Z 258DEG 49KT 3307 8646 3253 8673
3218 8723
MALocal storm report, Jan 11, 6:01 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM LIGHTNING WEAVER 33.76N 85.81W
01/11/2014 CALHOUN AL EMERGENCY MNGR
HOME STRUCK BY LIGHTNING UNKNOWN DAMAGE
&&
LINHARESLocal storm report, Jan 11, 6:06 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND DMG 4 NNW ANNISTON 33.72N 85.84W
01/11/2014 CALHOUN AL 911 CALL CENTER
TWO POWER POLES SNAPPED OFF AND TREES DOWN ACROSS THE
POWER LINES AT LENLOCK LANE AND ARROW AVENUE.
&&
LINHARESLocal storm report, Jan 11, 6:08 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL PIEDMONT 33.93N 85.62W
01/11/2014 E0.25 INCH CALHOUN AL PUBLIC
0103 AM HAIL HACKLEBURG 34.27N 87.83W
01/11/2014 E0.25 INCH MARION AL FIRE DEPT/RESCUE
0120 AM LIGHTNING HAMILTON 34.14N 87.98W
01/11/2014 MARION AL FIRE DEPT/RESCUE
LIGHTNING STRUCK A SHED AND CAUSED A FIRE.
0120 AM LIGHTNING 2 S HODGES 34.30N 87.93W
01/11/2014 MARION AL FIRE DEPT/RESCUE
A POWER POLE WAS STRUCK BY LIGHTNING AND KNOCKED DOWN.
0122 AM LIGHTNING HALEYVILLE 34.24N 87.62W
01/11/2014 WINSTON AL AMATEUR RADIO
A TREE WAS STRUCK BY LIGHTNING AND DOWN IN THE SAME AREA
NEAR POLE POLE...NEAR AIRPORT ROAD.
0123 AM HAIL HALEYVILLE 34.24N 87.62W
01/11/2014 E0.25 INCH WINSTON AL PUBLIC
0450 AM HAIL ENSLEY 33.51N 86.89W
01/11/2014 E0.75 INCH JEFFERSON AL AMATEUR RADIO
0521 AM HAIL 4 N ANNISTON 33.72N 85.81W
01/11/2014 E0.88 INCH CALHOUN AL FIRE DEPT/RESCUE
0523 AM TSTM WND DMG 4 NNW ANNISTON 33.72N 85.84W
01/11/2014 CALHOUN AL 911 CALL CENTER
TWO POWER POLES SNAPPED OFF AND TREES DOWN ACROSS THE
POWER LINES AT LENLOCK LANE AND ARROW AVENUE.
0523 AM LIGHTNING WEAVER 33.76N 85.81W
01/11/2014 CALHOUN AL EMERGENCY MNGR
HOME STRUCK BY LIGHTNING UNKNOWN DAMAGE
0524 AM HAIL 3 NE ANNISTON 33.69N 85.78W
01/11/2014 E1.00 INCH CALHOUN AL BROADCAST MEDIA
0540 AM HAIL 4 NW TALLADEGA 33.47N 86.15W
01/11/2014 E1.00 INCH TALLADEGA AL PUBLIC
NEAR STEMLEY
&&
LINHARESSpecial weather statement, Jan 11, 6:29 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 AM CST SAT JAN 11 2014
ALZ021-028-029-036>038-111315-
CHAMBERS AL-CLAY AL-CLEBURNE AL-COOSA AL-RANDOLPH AL-TALLAPOOSA AL-
629 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...TALLAPOOSA...
RANDOLPH...SOUTHEASTERN COOSA...SOUTHEASTERN CLEBURNE AND
SOUTHEASTERN CLAY COUNTIES UNTIL 715 AM CST...
AT 629 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RANBURNE TO ASHLAND TO
HILLABEE CREEK TO CREWSVILLE TO PENTONVILLE...AND MOVING EAST AT 50
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EQUALITY...
LAKE WEDOWEE...
ALEXANDER CITY...
WEDOWEE...
DADEVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3278 8512 3274 8515 3273 8559 3275 8560
3276 8626 3294 8618 3302 8598 3326 8587
3359 8543 3361 8532 3288 8518 3285 8515
3281 8516
TIME...MOT...LOC 1229Z 254DEG 44KT 3354 8538 3329 8575
3304 8586 3296 8607 3282 8615
MASpecial weather statement, Jan 11, 6:41 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CST SAT JAN 11 2014
ALZ037-041>047-111330-
AUTAUGA AL-BULLOCK AL-ELMORE AL-LEE AL-LOWNDES AL-MACON AL-MONTGOMERY
AL-TALLAPOOSA AL-
641 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...SOUTHERN
TALLAPOOSA...MONTGOMERY...MACON...LOWNDES...WESTERN LEE...ELMORE AND
NORTHERN BULLOCK COUNTIES UNTIL 730 AM CST...
AT 640 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN LAKE AT KOWALIGA TO
ELMORE TO AUTAUGA COUNTY AIRPORT TO GORDONVILLE...AND MOVING EAST AT
50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PRATTVILLE...
MOSSES...
HAYNEVILLE...
MILLBROOK...
WETUMPKA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3208 8691 3241 8662 3254 8643 3275 8625
3275 8559 3273 8559 3274 8557 3273 8557
3274 8548 3273 8545 3206 8559 3205 8691
TIME...MOT...LOC 1241Z 251DEG 63KT 3276 8601 3258 8632
3244 8651 3216 8675
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:32 AM CST | Special Weather Statement | BMX | Marion | 43 min |
| Jan 11, 1:16 AM CST | Special Weather Statement | BMX | Winston | 44 min |
| Jan 11, 2:02 AM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Jan 11, 2:07 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lamar, Lowndes, Montgomery | 119 days |
| Jan 11, 2:21 AM CST | Special Weather Statement | BMX | Fayette, Marion | 39 min |
| Jan 11, 2:40 AM CST | Special Weather Statement | BMX | Winston | 50 min |
| Jan 11, 3:56 AM CST | Special Weather Statement | BMX | Blount, Jefferson, Tuscaloosa | 49 min |
| Jan 11, 3:58 AM CST | Special Weather Statement | BMX | Greene, Hale | 47 min |
| Jan 11, 4:44 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson and 4 more | 61 min |
| Jan 11, 4:47 AM CST | Special Weather Statement | BMX | Bibb, Chilton, Hale, Perry, Shelby | 58 min |
| Jan 11, 5:06 AM CST | Areal Flood Advisory | BMX | Bibb, Calhoun, Jefferson, St. Clair, Shelby, Talladega | 114 min |
| Jan 11, 5:21 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 24 min |
| Jan 11, 5:44 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 46 min |
| Jan 11, 6:14 AM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Chilton, Clay, Cleburne, Coosa and 3 more | 2 hr |
| Jan 11, 6:29 AM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 46 min |
| Jan 11, 6:41 AM CST | Special Weather Statement | BMX | Bullock, Elmore, Lowndes, Macon, Montgomery | 49 min |
| Jan 11, 7:07 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
| Jan 11, 7:31 AM CST | Special Weather Statement | BMX | Chambers, Montgomery | 44 min |
| Jan 11, 7:45 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 45 min |
| Jan 11, 7:54 AM CST | Areal Flood Advisory | BMX | Autauga, Chambers, Clay, Coosa, Elmore, Lee and 5 more | 3 hr |
| Jan 11, 8:19 AM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Pike, Russell | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.